My SCVs shoot giant lasers.

Technical Support
When I set the effects on low it still shows what you see up there.

Additionally I played some more and found out the Starport has a seriously huge red laser coming out of it.

http://imgur.com/GzJ2U.jpg
While pretty amusing, that obviously should not be happening!

Since it's not you alone and your hardware seems fine I'm quite hesitant to chalk this up to a hardware error. I'm wondering if reinstalling would fix it, but that's always a pain.
I've re-installed the game already. No dice... I even reinstalled and swapped out my video cards. Still messed up.
Protoss is brutal with this... They are very glowy creatures and the particle effects are brutal on them.
I also have this problem. I've tried messing with my in-game video settings, to no avail. It's only an SCV problem, with the rocket packs graphic shooting all over the place. I'd love a fix for it, though, or I'll have to switch off terran; it's pretty hard to play with all that flashing going on.
I tried Protoss and Zerg. A lot of the protoss have blue lasers flying everywhere.

Zerg have red ones.

This is super annoying. It's bothering me enough to want to format my computer. If that doesn't fix it...
You know, as coincidental, I have this problem too. Not with a crossfireX setup but rather, a Radeon Mobility HD 5450 :/ You're not alone buddy, and I'm just as stooped as you are.

Thankfully I still have a PC that runs the client just awesomly.
I had the same problem last night running crossfired 4890s, but I fixed it. This is what I did.

1. DL Driver Sweeper

2. DL latest Drivers with CCC(don't install yet)

3. Run the driversetup so you can uninstall existing drivers via the CCC install/uninstall.

4. Restart computer into safe mode

5. Run Drive Sweeper and delete all ATI driver remnants only

6. Boot into normal mode and install new drivers and CCC then restart again

7. Profit

Here's thread to prove it works
http://us.battle.net/sc2/en/forum/topic/188779288
Thank you Lettus. I will try that asap.
Lettus: It works!

Booting into safe mode and running Driver Sweeper, booting into Windows normally and installing the latest drivers fixed the problem.

Thank you.
"2. DL latest Drivers with CCC(don't install yet)"

what is CCC ?
pew pew lazers
ATI Catalyst Control Center™
I believe my problem is unique for I have a dual GPU ATI PowerPlay setup where I have one Radeon Mobility HD 5450 and an Intel Extreme Graphics chip for when I'm using my laptop on a low powered state.

This setup is what prevents me from downloading the newest Catalyst drivers, as AMD doesn't recommend installing their Mobility Catalyst with a dual GPU setup unless there is a particular set from my OEM manufacturer (in my case, HP).

If anyone has this same setup (I know the Alienware Mx11 [sp?] uses the same configuration) and has encountered my general issue and fixed their problem, can I be pointed in the right direction?

I use a custom HP Touchsmart Tm2t-1000 CTO. Yes, it's a tablet pc, and yes SC2 works awesome with a digitizer pen. If it wern't for the SCV lazer-rave it would be so legit to show off! #3
1 second ago
i have the same problem, but not with lasers, its more with zerg and high templars

there is like a strobe afffect where the images get distorted and reflect in different patterns right in the screen so you cant see crap

this is a pic of the simplest one, but it gets worse.

http://i593.photobucket.com/albums/tt18/oblivian/graphicswtf.jpg

i have nividia geforce 7800gtx
I had the same problem last night running crossfired 4890s, but I fixed it. This is what I did.

1. DL Driver Sweeper

2. DL latest Drivers with CCC(don't install yet)

3. Run the driversetup so you can uninstall existing drivers via the CCC install/uninstall.

4. Restart computer into safe mode

5. Run Drive Sweeper and delete all ATI driver remnants only

6. Boot into normal mode and install new drivers and CCC then restart again

7. Profit

Here's thread to prove it works
http://us.battle.net/sc2/en/forum/topic/188779288


Blizzard Offer you a job yet? LOL
i have the same problem, but not with lasers, its more with zerg and high templars

there is like a strobe afffect where the images get distorted and reflect in different patterns right in the screen so you cant see crap

this is a pic of the simplest one, but it gets worse.

http://i593.photobucket.com/albums/tt18/oblivian/graphicswtf.jpg

i have nividia geforce 7800gtx


That doesn't describe the issue in this thread. Yours is from a failing video card. The others here are from a weird older setting/driver.
Great thread title - good to see there is a possible work around.
When I set the effects on low it still shows what you see up there.

Additionally I played some more and found out the Starport has a seriously huge red laser coming out of it.

http://imgur.com/GzJ2U.jpg


that image, is the best thing ever lmfao
to lettus

i have the same problem. im running a ati 5970 on windows vista. sad to say but im noob on how to do these things. i did download driver sweeper. could you explain again how to fix this. like a step by step process. i dont even know how wut ccc means or how to shutdown in safe mode. if you can help it be much appreciated thanks

Join the Conversation

Return to Forum